MAUDE Adverse Event Report: INTUITY MEDICAL, INC POGO AUTOMATIC METER; BLOOD GLUCOSE METER

INTUITY MEDICAL, INC POGO AUTOMATIC METER; BLOOD GLUCOSE METER
Model Number 00856176008001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the user called customer support to report that her blood glucose level was 40 mg/dl on the left hand.She had tested again on the other hand and was found to be 46 mg/dl on the right hand.Customer support indicated that the value is extremely low.Upon customer support inquiring with the user, she indicated that she felt slightly lightheaded.Customer support suggested calling the doctor.She requested control solutions and were sent to them.The user indicated that they would go to urgent care to get checked out.On (b)(6) 2022, customer support returned the user's voicemail that she had spoken the other day and was told to go to an urgent care because her pogo readings were 40 and 46 mg/dl.When she went to the urgent care, her results at the urgent care were 111 mg/dl and pogo read 79 mg/dl.Customer support explained to the user that her meter will be replaced and if she could send the meter and cartridges back in the rma kit sent to her.She stated that she had not received the control solutions yet.She was told that she can use the control solutions when she receives the new meter.She had no further questions.On (b)(6) 2022, customer support requested status of returning products.There was no answer, and a message was left requesting a return call.On (b)(6) 2022, customer support did a follow up call back.Voicemail was left to ask whether she had received her new meter and how it compared with the old one.Also, the user was asked whether they had a chance to return the old meter back for further investigation.On (b)(6) 2022, customer support sent an email to follow up on receipt of the rma and to confirm that the monitor is reading accurately.Also, the user was asked to return the old meter back.On (b)(6) 2022, customer support received an email from the user that they did receive the rma.They indicated that the new meter is working as intended, and the old meter has been sent back.
 
Additional Manufacturer Narrative
Visual investigation and product testing was performed, and no issues were found.As a conservative measure, the non-pogo meter is used as a reference value and compared to the pogo automatic meter.Comparison of reference value 111 mg/dl to pogo automatic meter value of 79 mg/dl on the clarke-error grid shows that the result falls in the b region.This shows that the alleged event does not cause or contribute to inappropriate treatment due to results obtained from the pogo automatic meter.Please note that the non-pogo meter used as a reference value is not a laboratory reference and may demonstrate unknown amount of meter variation or inaccuracy resulting in potentially a worst-case comparison scenario than a true side-by-side comparison with the pogo automatic meter.There have been no manufacturing events (e.G ncrs, deviations or rework) that may have caused or contributed to the event.The current labeling is considered adequate with regard to the reported event on (b)(6) 2022, farhan shahab (sr.Director, qa/ra) contacted the user for patient information which was obtained successfully.The user indicated that device is working well and performing as intended.

Brand Name
POGO AUTOMATIC METER
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
INTUITY MEDICAL, INC
3500 west warren ave
fremont CA 94538
Manufacturer Contact
farhan shahab
3500 west warren ave
fremont, CA 94538
5109468874
MDR Report Key15118169
Report Number3013750448-2022-00001
Device Sequence Number5646839
Product Code NBW
UDI-Device Identifier00856176008001
UDI-Public00856176008001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number00856176008001
Device Catalogue Number00856176008001
Device Lot Number150372280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite